Alert archive / Tennessee / Wind Advisories in 2015
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 23, 2015, 10:46 AM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 23, 2015, 4:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 10:46 AM EST (15:46 UTC)
- In effect from
- Dec 23, 2015, 4:00 PM EST
- Expired
- Dec 24, 2015, 7:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS74 KMRX 231546 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1046 AM EST WED DEC 23 2015 ...STRONG WINDS EXPECTED OVER THE HIGHER ELEVATIONS LATE THIS AFTERNOON AND OVERNIGHT... .WINDS WILL INCREASE THIS AFTERNOON ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AS A FRONTAL BOUNDARY TO OUR WEST DRAWS CLOSER. THESE STRONG AND GUSTY WINDS WILL CONTINUE OVERNIGHT...BEFORE SUBSIDING NEAR SUNRISE THURSDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-240000- /O.NEW.KMRX.WI.Y.0010.151223T2100Z-151224T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1046 AM EST WED DEC 23 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY. * EVENT...SOUTHERLY WINDS WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH AT TIMES ACROSS THE HIGHER ELEVATIONS MAINLY ABOVE 2500 FEET. * TIMING...LATE THIS AFTERNOON AND TONIGHT. * IMPACTS...THESE WINDS MAY KNOCK DOWN LIMBS AND WEAKER TREES. DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
997 WWUS74 KMRX 231949 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 249 PM EST WED DEC 23 2015 ...STRONG WINDS EXPECTED OVER THE HIGHER ELEVATIONS THROUGH TONIGHT... .WINDS WILL INCREASE LATE THIS AFTERNOON ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AS A FRONTAL BOUNDARY TO OUR WEST DRAWS CLOSER. THESE STRONG AND GUSTY WINDS WILL CONTINUE OVERNIGHT...BEFORE SUBSIDING NEAR SUNRISE THURSDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-240400- /O.CON.KMRX.WI.Y.0010.151223T2100Z-151224T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 249 PM EST WED DEC 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * EVENT...SOUTHERLY WINDS WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH AT TIMES ACROSS THE HIGHER ELEVATIONS MAINLY ABOVE 2500 FEET. * TIMING...LATE THIS AFTERNOON AND TONIGHT. * IMPACTS...THESE WINDS MAY KNOCK DOWN LIMBS AND WEAKER TREES. DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
937 WWUS74 KMRX 240756 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 256 AM EST THU DEC 24 2015 ...STRONG WINDS EXPECTED OVER THE HIGHER ELEVATIONS THROUGH 7 AM EST... .WINDS WILL GRADUALLY DECREASE EARLY THIS MORNING ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AS A FRONTAL BOUNDARY TO OUR WEST DRAWS CLOSER. WIND SPEED WILL DROP BELOW ADVISORY CRITERIA AROUND 7 AM EST. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-241200- /O.CON.KMRX.WI.Y.0010.000000T0000Z-151224T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 256 AM EST THU DEC 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * EVENT...SOUTHERLY WINDS WILL REMAIN AROUND 15 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH AT TIMES ACROSS THE HIGHER ELEVATIONS MAINLY ABOVE 2500 FEET. * TIMING...EARLY THIS MORNING. * IMPACTS...THESE WINDS MAY KNOCK DOWN LIMBS AND WEAKER TREES. DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
890 WWUS74 KMRX 241200 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EST THU DEC 24 2015 .STRONG WIND FIELD ASSOCIATED WITH POWERFUL LOW PRESSURE SYSTEM HAS MOVED AWAY FROM THE SOUTHERN APPALACHIAN REGION AS THE SYSTEM SHIFTED NORTH INTO CANADA. THEREFORE...WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-241300- /O.EXP.KMRX.WI.Y.0010.000000T0000Z-151224T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 700 AM EST THU DEC 24 2015 ...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 23, 10:38 AM EST, 8 minutes earlier.
Area forecast discussion, Dec 23, 10:38 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1038 AM EST WED DEC 23 2015
.DISCUSSION...LOW LEVEL JET WILL BE STRENGTHENING THIS AFTERNOON.
ALREADY HAVE GUSTS NEAR ADVISORY CRITERIA AT COVE MOUNTAIN. WILL
BEEF UP WINDS AND ISSUE A WIND ADVISORY FOR LATER THIS AFTERNOON
AND OVERNIGHT FOR THE HIGHER ELEVATIONS OF E TN AND SW NC. RAIN
APPROACHING FROM THE SOUTH WILL MOVE INTO SOUTHERN PARTS OF OUF
AREA SHORTLY. WILL ALSO ADJUST POPS UP FOR TODAY. OTHERWISE...JUST
A FEW TWEAKS TO TEMPS AND DEW POINTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 67 61 74 62 / 90 90 70 70
KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 63 73 61 / 80 80 70 70
OAK RIDGE, TN 66 61 71 61 / 70 90 70 60
TRI CITIES AIRPORT, TN 65 60 71 57 / 80 70 70 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY FOR
CHEROKEE-CLAY.
TN...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-
JOHNSON-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST
GREENE-SOUTHEAST MONROE-UNICOI.
VA...NONE.
&&Hazardous weather outlook, Dec 23, 4:00 AM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EST WED DEC 23 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 400 AM EST WED DEC 23 2015 /300 AM CST WED DEC 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. DAMAGING WIND GUSTS MAY OCCUR WITH SOME STORMS...AND THERE IS A SMALL THREAT OF ISOLATED TORNADOES. BREEZY CONDITIONS COMBINED WITH A MOIST GROUND COULD RESULT IN DOWNED TREES AND LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PERIODS OF SHOWERS AND POSSIBLY THUNDERSTORMS THROUGH THE REST OF THE WEEK BUT THE BEST PROBABILITY OF SEVERE CONVECTION WILL BE ON THURSDAY AS THE COLD FRONT SHIFTS SLOWLY EAST ACROSS THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND THURSDAY.
Nearby
Wind Advisories in Tennessee, 2015Wind Advisories in North Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.